Texas, 2007

Flash Flood in Texas, September 11, 2007

September 11, 2007 · NWS EWX · 1 event in 1 county or zone

A cold front brought showers and thunderstorms which produced isolated heavy rain and flooding in Travis County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EWX wrote it up.

A cold front brought showers and thunderstorms which produced isolated heavy rain and flooding in Travis County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Sep 11, 5:39 AM CST, 21 minutes earlier.

Area forecast discussion, Sep 11, 5:39 AM CST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
639 AM CDT TUE SEP 11 2007

.AVIATION...
A COLD FRONT MOVING SLOWLY THROUGH THE TX HILL COUNTRY INTO S CENTRAL
TX WILL PRODUCE SCATTERED TO NUMEROUS SHRA/TSRA AS THE FRONT CONTINUES
SOUTHWARD ACROSS THE AREA. MVFR CIGS WILL PREVAIL ALTHOUGH BRIEF
IFR CIGS AND VSBYS ARE POSSIBLE IN THE SHRA/TSRA. N-NE SFC WINDS
AT 10 TO 15 KNOTS WILL PREVAIL BEHIND THE COLD FRONT WITH HIGHER
WIND GUSTS OF 30 TO 40 KNOTS POSSIBLE WITH THE TSRA THIS AFTERNOON.
CIGS WILL GRADUALLY BECOME VFR MOST AREAS BY 00Z WITH SCT LINGERING
SHRA/TSRA MAINLY OVER THE COASTAL AND RIO GRANDE PLAINS.

&&

.PREV DISCUSSION... /ISSUED 231 AM CDT TUE SEP 11 2007/

DISCUSSION...A COLD FRONT IS DRAPED ACROSS NORTH TEXAS THIS
MORNING AND WILL MOVE INTO SOUTH CENTRAL TEXAS BY NOON. IT IS A
PRETTY DESCENT COLD FRONT FOR THIS TIME OF YEAR...WITH
TEMPERATURES IN THE 60S IN THE TEXAS PANHANDLE AND
OKLAHOMA...ALONG WITH DEWPOINT TEMPERATURES IN THE 50S. AHEAD OF
THE COLD FRONT..SHOWERS AND THUNDERSTORMS ARE INITIATING IN
CENTRAL TEXAS AT THIS TIME. EXPECT THESE SHOWERS AND THUNDERSTORMS
TO CONTINUE THIS MORNING AND TRACK SOUTHWARD AHEAD OF THE FRONTAL
BOUNDARY. LOCALLY HEAVY RAINFALL IS POSSIBLE TODAY WITH THE
POTENTIAL FOR TRAINING THUNDERSTORMS. HIGH TEMPERATURES WILL
LIKELY REMAIN IN THE LOW TO MID 80S ACROSS MUCH OF THE REGION
TODAY...WITH COOLER AIR FILTERING IN...CLOUDY SKIES AND
PRECIPITATION CHANCES. THE COOLER TEMPERATURES WONT LAST
LONG...AS THEY WILL WARM TO THE UPPER 80S BY WEDNESDAY AND 90S BY
THURSDAY.

RAIN CHANCES WILL CONTINUE LATER IN THE WEEK FOR OUR EASTERN CWFA.
A TROPICAL WAVE WILL MOVE ONSHORE IN SOUTH TEXAS LIKELY WEDNESDAY
NIGHT/THURSDAY. THIS WILL INCREASE CHANCES FOR RAIN ALONG THE
COASTAL PLAINS FOR A FEW DAYS...POSSIBLY MOVING AS FAR WEST AS THE
I-35 CORRIDOR THURSDAY/FRIDAY. MODELS CONTINUE TO INDICATE
ANOTHER FRONT MOVING THROUGH THE REGION OVER THE WEEKEND. HIGH
TEMPERATURES ON SATURDAY SHOULD BE NICE IN THE UPPER 80S. THIS
FRONT WILL BE REPLACED BY HIGH PRESSURE...WITH WARMER TEMPERATURES
AND MOSTLY SUNNY SKIES.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              83  68  86  71  90 /  60  20  20  20  30
AUSTIN BERGSTROM INTL AIRPORT  83  66  88  69  90 /  60  20  20  20  40
DEL RIO INTL AIRPORT           85  68  89  71  92 /  60  20  -   -   -
SAN ANTONIO INTL AIRPORT       84  67  87  71  91 /  60  20  20  20  30

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

03/01
Hazardous weather outlook, Sep 11, 4:11 AM CST, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
511 AM CDT TUE SEP 11 2007

TXZ171>173-183>194-202>209-217>225-228-121015-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
511 AM CDT TUE SEP 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ALONG A COLD
FRONT MOVING THROUGH SOUTH CENTRAL TEXAS WILL PRODUCE LOCALLY
HEAVY RAINS. WIND GUSTS WINDS NEAR 40 MPH ARE ALSO POSSIBLE WITH
THESE STORMS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Travis

When
September 11, 6:00 AM CST to 8:15 AM CST
Where
Travis County, 6 mi NW of Austin to 9 mi NW of Austin
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
30.341, -97.821

Low water crossings flooded at Lakewood Drive, Bull Creek, Old Spicewood Springs Road, Bee Caves Road and Loop 360.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, September 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 59510.